Year: 2016 | Month: February | Volume: 3 | Issue: 2 | Pages: 108-111
Hair Dye Poisoning - An Emerging Problem in Urban Area: A Case Report
Assistant Professor, Department of Anesthesia and Critical Care, Madha Medical College and Research Institute, Chennai, India.
Ingestion of hair dye is in trend as a major source of suicidal poisoning following pesticides because of its easy availability and low cost. Super Vasmol 33 is an emulsion based hair dye commonly used in India. Supervasmol-33 is emerging as a poison in urban area. The main constituent is paraphenylenediamine (PPD). Common clinical manifestations of super vasmol poisoning are cervicofacial edema, chocolate brown colored urine, oliguria, muscular edema, and shock. Quick recognition and early supportive treatment improves the clinical outcome. We report a case which highlights the toxic effects upon super vasmol ingestion.
Keywords: Super vasmol poison, Paraphenylenediamine (PPD), Supportive treatment.